Quarterly of Applied Mathematics

Quarterly of Applied Mathematics

Online ISSN 1552-4485; Print ISSN 0033-569X



Global existence in nonlinear hyperbolic thermoelasticity with radial symmetry

Author: Tilman Irmscher
Journal: Quart. Appl. Math. 69 (2011), 39-55
MSC (2000): Primary 74F05, 74H40
DOI: https://doi.org/10.1090/S0033-569X-2010-01190-1
Published electronically: December 30, 2010
MathSciNet review: 2807976
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we consider a nonlinear system of hyperbolic thermoelasticity in two or three dimensions with DIRICHLET boundary conditions in the case of radial symmetry. We prove the global existence of small, smooth solutions and the exponential stability.

References [Enhancements On Off] (What's this?)

  • 1. Adams, R. A.: Sobolev spaces. Academic Press, New York (1978). MR 0450957 (56:9247)
  • 2. Carlson, D. E.: Linear thermoelasticity. Handbuch der Physik VIa/2, Springer-Verlag, New York (1972).
  • 3. Cattaneo, C.: Sulla conduzione del calore. Atti Sem. Mat. Fis. Univ. Modena 3, 83-101 (1948). MR 0032898 (11:362d)
  • 4. Chandrasekharaiah, D. S.: Hyperbolic thermoelasticity: a review of recent literature. Appl. Mech. Rev.
  • 5. Irmscher, T.: Rate of stability in hyperbolic thermoelasticity. Konstanzer Schriften in Mathematik und Informatik Nr. 214 (2006).
  • 6. Irmscher, T. and Racke, R.: Sharp decay rates in parabolic and hyperbolic thermoelasticity. IMA J. Appl. Math. 71, 459-478 (2006). MR 2228916 (2007b:74022)
  • 7. Jiang, S.: Exponential decay and global existence of spherically symmetric solutions in thermoelasticity. Chin. Ann. Math. 19A, 629-640 (1998, in Chinese). MR 1667574 (99m:73005)
  • 8. Jiang, S. and Racke, R.: Evolution equations in thermoelasticity. Monographs Surveys Pure Appl. Math. 112, Chapman & Hall/CRC, Boca Raton (2000). MR 1774100 (2001g:74013)
  • 9. Jiang, S., Muñoz Rivera, J. E. and Racke, R.: Asymptotic stability and global existence in thermoelasticity with symmetry. Quart. Appl. Math. 56, 259-275 (1998). MR 1622566 (99d:35163)
  • 10. Leis, R.: Initial boundary value problems in mathematical physics. B. G. Teubner-Verlag, Stuttgart; John Wiley & Sons, Chichester (1986). MR 841971 (87h:35003)
  • 11. Racke, R.: Thermoelasticity with second sound - exponential stability in linear and non-linear 1-d. Math. Meth. Appl. Sci. 25, 409-441 (2002). MR 1888164 (2002m:74016)
  • 12. Racke, R.: Asymptotic behavior of solutions in linear 2- or 3-d thermoelasticity with second sound. Quart. Appl. Math. 61, Nr. 2, 315-328 (2003). MR 1976372 (2004a:74026)
  • 13. Rieger, M. O.: Exponential stability and global existence in thermoelasticity with radial symmetry. Quart. Appl. Math. 62, 1-25 (2004). MR 2032570 (2004j:74056)
  • 14. Tarabek, M. A.: On the existence of smooth solutions in one-dimensional nonlinear thermoelasticity with second sound. Quart. Appl. Math. 50, 727-742 (1992). MR 1193663 (93j:73013)

Similar Articles

Retrieve articles in Quarterly of Applied Mathematics with MSC (2000): 74F05, 74H40

Retrieve articles in all journals with MSC (2000): 74F05, 74H40

Additional Information

Tilman Irmscher
Affiliation: Department of Mathematics and Statistics, University of Konstanz, Germany
Email: tilman.irmscher@web.de

DOI: https://doi.org/10.1090/S0033-569X-2010-01190-1
Received by editor(s): April 8, 2009
Published electronically: December 30, 2010
Article copyright: © Copyright 2010 Brown University
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society